Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 12, NWS Charleston, SC

March 8, 2005Beaufort County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 8, 2005, 9:00 AM EST for Beaufort County, South Carolina. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2005, 9:00 AM EST (14:00 UTC)
Expired
Mar 8, 2005, 10:48 AM EST
In force
108 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 39 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 2.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 081401
SVRCHS
SCC013-081500-
/O.NEW.KCHS.SV.W.0012.050308T1400Z-050308T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
900 AM EST TUE MAR 8 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 1000 AM EST

* AT 856 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SHELDON...OR ABOUT OVER
  YEMASSEE...MOVING EAST AT 60 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  GARDENS CORNER AND SHELDON...
  DALE AND BEAUFORT...
  PARRIS ISLAND...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3231 8070 3247 8081 3248 8080 3250 8083
      3259 8082 3265 8086 3270 8083 3266 8068
      3260 8065 3258 8058 3250 8052 3247 8047
      3246 8050 3241 8044 3230 8051

$$
1 follow-up statement
000 
WWUS52 KCHS 081448
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
948 AM EST TUE MAR 8 2005

SCC013-081458-
/O.CAN.KCHS.SV.W.0012.000000T0000Z-050308T1500Z/
BEAUFORT-
948 AM EST TUE MAR 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY HAS BEEN
CANCELLED...

AT 946 AM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3231 8070 3247 8081 3248 8080 3250 8083
      3259 8082 3265 8086 3270 8083 3266 8068
      3260 8065 3258 8058 3250 8052 3247 8047
      3246 8050 3241 8044 3230 8051

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:10 AM EST, 5 hours 50 minutes earlier.

Area forecast discussion, Mar 8, 3:10 AM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
310 AM EST TUE MAR 8 2005

.SHORT TERM /TODAY THROUGH THURSDAY/...STRONG COLD FRONT GATHERING
STEAM OVER GA/AL WILL MOVE RAPIDLY THROUGH THE CWA THIS MORNING.
SHOWERS AND MAYBE A THUNDERSTORM WILL END FROM WEST TO EAST. STRONG
GUSTS TO 50 MPH ARE POSSIBLE WITH ANY CONVECTION ALONG THE FRONT
MIXING DOWN VERY FAST WINDS IN THE LOW LEVELS.

BEHIND THE FRONT...STRONG COLD ADVECTION WILL SETTLE IN BY LATE
MORNING. BRISK WINDS WILL CONTINUE TO MIX DOWN THROUGH MID DAY WITH
GUSTS TO 45 MPH OR HIGHER IN SPOTS. I HAVE REISSUED THE WIND
ADVISORY FOR TODAY.

WINDS DROP QUICKLY THIS EVENING AS LOW PULLS RAPIDLY AWAY AND WEAK
HIGH TRIES TO BUBBLE INTO THE AREA. WITH CLEAR SKIES AND LOW DEW
POINTS...TEMPS WILL SETTLE OUT IN THE LOWER 30S OVER THE NORTH AND
INTERIOR. NOT CONFIDENT ENOUGH OF TEMPS GETTING TO FREEZING TO PUT
UP WARNINGS AT THIS POINT...BUT WILL MENTION IN ZONES AND HWO. DAY
SHIFT CAN LOOK AT ANOTHER SET OF MODEL RUNS BEFORE PULLING THE
TRIGGER.

WEDNESDAY WILL BE PARTLY SUNNY AND COOL WITH ARCTIC AIR MASS IN
PLACE. AFTERNOON TEMPS WILL BE ABOUT 10 TO 15 DEGREES BELOW.

WEDNESDAY NIGHT A WEAK CLIPPER DIVES ALL THE WAY INTO THE EASTERN
GULF OF MEXICO...THROWING A SHIELD OF CLOUDS INTO THE AREA. LOW
LEVELS WILL BE QUITE DRY...SO 20 POPS AT BEST SHOULD DO IT. 850
TEMPS SUPPORT FROZEN PRECIP...BUT LOW LEVEL THICKNESSES ARE TOO
WARM. THE SYSTEM SHOULD MOVE INTO THE ATLANTIC THURSDAY...AND MOST
OF THE CLOUDS SHOULD MOVE AWAY AS WELL.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...ANOTHER CLIPPER SYSTEM WILL
MOVE THROUGH THE NORTHEASTERN U.S LATE FRIDAY AND FRIDAY
NIGHT...DRAGGING A WEAK COLD FRONT THROUGH. UPPER LEVEL DYNAMICS ARE
MUCH FARTHER NORTH WITH THIS SYSTEM...SO CHANCE OF RAIN LOOK TO BE
ON THE LOW SIDE.

FAIR AND MILDER CONDITIONS ARE EXPECTED OVER THE WEEKEND. ONLY FLY
IN THE OINTMENT WOULD BE THE POSSIBILITY OF A BACK DOOR COLD FRONT
SLIPPING INTO SC ZONES...COOLING US DOWN AND INTRODUCING LOW CLOUDS
LATE SUNDAY. HAVE NOT GONE WITH THAT SOLUTION YET...BUT CHANGES MAY
NEED TO BE MADE WITH FUTURE FORECASTS.

&&

.MARINE...DEEP LOW PRES OVER THE MID ATLC REGION TO LIFT NE TO NEW
ENG BY LATE TODAY. BUT CIRCULATION AROUND THE LOW AND HIGH PRES
TRYING TO PUSH E WILL MAINTAIN EXTREMELY STRONG PRES GRADIENT ACROSS
THE AREA. IN ADDITION STRONG CAA GETS UNDERWAY TODAY AND CONTINUES
INTO TONIGHT AS IT WEAKENS. SUFFICE TO SAY THAT GALE WARNINGS THAT
ARE ALREADY IN PLACE WILL REMAIN UP FOR TODAY.

WINDS TO BEGIN TAILING OFF IN CHS HARBOR BY LATE TODAY...BUT WILL
TAKE UNTIL TONIGHT FOR THE DROP IN WINDS OVER THE ATLC. AND
CONSIDERING WE HAVE GALES FOR TODAY...ITS AMAZING THAT THERE MAY
ACTUALLY BE A WEAK RESULTANT SEA BREEZE WED AFTERNOON AND AGAIN THU
AFTERNOON.

LOW PRES MOVING THRU THE GULF OF MEX TOWARD FL WED NIGHT/THU WILL
SHIFT TOWARD THE SW ATLC BY THU NIGHT...WITH NEXT COLD FRONT BY LATE
IN THE WEEK.

&&

.AVIATION...VERY STRONG WINDS AT BOTH TERMINALS TODAY...REACHING
35-45 KT AT TIMES. COLD FRONT THRU BY 13-15Z...PRECEDED BY A BAND OF
SHRA/TSRA...WITH OCCASIONAL IFR CONDITIONS.

IMPROVING CIGS/VSBYS IN WAKE OF FRONT...WITH SKIES BECOMING SKC BY
THIS EVE. WINDS TO DROP OFF DRAMATICALLY BY SUNSET...THEN REMAIN
LIGHT TONIGHT.

&&

.LAKE WINDS...WIND ADVISORY WILL SUPERSEDE THE LAKE WIND ADVISORY
FOR LAKE MOULTRIE TODAY. WINDS TO REACH NEAR 40 KT AT TIMES...THEN
DROP OFF AROUND SUNSET. WINDS TO FALL TO 15 KT OR LESS BY MIDNIGHT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY TUESDAY GAZ087-088-099>101-114>119-137>141.
SC...WIND ADVISORY TUESDAY SCZ040-042>045-047>051.
MARINE...GALE WARNING AMZ330-350-352-354-374.
&&

33/FA
Hazardous weather outlook, Mar 8, 4:39 AM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
439 AM EST TUE MAR 8 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-091000-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING...
HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...
SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...
WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON...
HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND...
SAINT GEORGE AND WALTERBORO
439 AM EST TUE MAR 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.WINDS...A WIND ADVISORY IS IN EFFECT TODAY AS WINDS WILL BECOME WEST
AND INCREASE TO 20 TO 25 MPH WITH GUSTS TO 40 MPH. SOME GUSTS TO 50
MPH ARE POSSIBLE THIS MORNING WITH SHOWERS AND A FEW THUNDERSTORMS.
THE WINDS WILL DIMINISH LATE IN THE DAY.

.GALES...GALE WARNINGS WILL CONTINUE TODAY AS SOUTHWESTERLY WINDS
BECOME WEST DURING THE MORNING. SUSTAINED WIND SPEEDS OF 25 TO 30
KNOTS ARE EXPECTED WITH GUSTS TO 45 KNOTS.

.RIVER FLOODING...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE
SAVANNAH RIVER AT CLYO AND FOR THE SOUTH SANTEE RIVER AT JAMESTOWN.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL
INFORMATION.

.COLD...AN ARCTIC AIR MASS WILL MOVE INTO SOUTHERN SOUTH CAROLINA AND
SOUTHEASTERN GEORGIA LATER TODAY AND TONIGHT. AS WINDS DIE DOWN AND
SKIES CLEAR...TEMPERATURES WILL DROP INTO THE LOWER 30S IN A FEW
INTERIOR SPOTS BY WEDNESDAY MORNING. A LIGHT FREEZE IS POSSIBLE...AND
FREEZE WARNINGS FOR PARTS OF THE AREA MAY BE ISSUED LATER TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE
SAVANNAH RIVER NEAR CLYO AND THE SOUTH SANTEE RIVER AT JAMESTOWN.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

In the hours before

Special weather statement, Mar 8, 3:54 AM EST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 AM EST TUE MAR 8 2005

GAZ087-088-099>101-114>119-137>141-080915-
BULLOCH-CANDLER-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-
COASTAL MCINTOSH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND CHATHAM-
INLAND LIBERTY-INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING...
HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...
SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...
WILMINGTON AND WILMINGTON ISLAND
354 AM EST TUE MAR 8 2005

...THE SEVERE THUNDERSTORM WATCH FOR SOUTHEAST GEORGIA HAS BEEN
ALLOWED TO EXPIRE...

THE THREAT OF SEVERE WEATHER ACROSS SOUTHEAST GEORGIA HAS
DIMINISHED...SO THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO
EXPIRE. A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS IS STILL
EXPECTED TO PASS THROUGH THE AREA BETWEEN 4 AND 6 AM...PRODUCING
GUSTY WINDS TO 50 MPH OR HIGHER AND POSSIBLY SOME SMALL HAIL.
Special weather statement, Mar 8, 4:18 AM EST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 AM EST TUE MAR 8 2005

GAZ087-088-099-100-114-115-SCZ040-081000-
ALLENDALE-BULLOCH-CANDLER-EVANS-JENKINS-SCREVEN-TATTNALL-
418 AM EST TUE MAR 8 2005

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY...SCREVEN COUNTY AND
ALLENDALE COUNTY THROUGH 500 AM EST...

AT 418 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND A FEW THUNDERSTORMS...EXTENDING FROM 6 MILES
SOUTHEAST OF AIKEN TO 4 MILES EAST OF WAYNESBORO TO 15 MILES WEST OF
MILLEN TO 3 MILES EAST OF SOPERTON...MOVING EAST AT 35 MPH.

THIS LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND HERNDON...BIRDSVILLE...ROGERS...PERKINS...LAWTON...THRIFT...
MILLEN...EMMALANE...BUTTS AND FOUR POINTS THROUGH 500 AM EST.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED...ALONG WITH BRIEF VERY
HEAVY RAINS.

33
Special weather statement, Mar 8, 4:54 AM EST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
454 AM EST TUE MAR 8 2005

GAZ088-099>101-114>116-138-SCZ040-042>044-047-081030-
ALLENDALE-BULLOCH-CANDLER-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND
BRYAN-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-SCREVEN-TATTNALL-
454 AM EST TUE MAR 8 2005

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
CANDLER COUNTY...EFFINGHAM COUNTY...BULLOCH COUNTY...SCREVEN
COUNTY...DORCHESTER COUNTY...ALLENDALE COUNTY...HAMPTON COUNTY...
JASPER COUNTY...BRYAN COUNTY...LIBERTY COUNTY AND COLLETON COUNTY
THROUGH 530 AM EST...

AT 454 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND A FEW THUNDERSTORMS...EXTENDING FROM 5 MILES
SOUTH OF BARNWELL TO 5 MILES NORTH OF SYLVANIA TO 7 MILES NORTH OF
STATESBORO TO 3 MILES SOUTH OF REIDSVILLE...MOVING EAST AT 60 MPH.

THIS LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND MILBURY...MARTIN...BALDOCK...ZEIGLER...ASHTON...WESTCHESTER...
WESTBROOKE...WATERS...UNDINE...SYLVANIA...STATESBORO AND REIDSVILLE
THROUGH 530 AM EST.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

33
Special weather statement, Mar 8, 4:59 AM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 AM EST TUE MAR 8 2005

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-091000-
ALLENDALE-BERKELEY-BULLOCH-CANDLER-DORCHESTER-EFFINGHAM-EVANS-
HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-
INLAND LIBERTY-INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...HALFMOON LANDING...HINESVILLE...
LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...SAVANNAH...
SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...ALLENDALE...
HAMPTON...MONCKS CORNER...RIDGELAND...SAINT GEORGE AND WALTERBORO
459 AM EST TUE MAR 8 2005

...LIGHT FREEZE POSSIBLE TONIGHT...

AN ARCTIC AIR MASS WILL MOVE IN BEHIND A COLD FRONT TODAY AND
TONIGHT. SKIES WILL CLEAR THIS AFTERNOON AND WINDS WILL DROP AFTER
SUNSET...ALLOWING FOR RADIATIONAL COOLING OVERNIGHT. THIS MAY ALLOW
TEMPERATURES TO DROP NEAR FREEZING IN A FEW LOCATIONS BY EARLY
WEDNESDAY MORNING. IF FREEZING TEMPERATURES BECOME MORE CERTAIN...A
FREEZE WARNING WILL BE ISSUED LATER TODAY.

THOSE WITH OUTSIDE VEGETATION SUCH AS PLANTS AND FLOWERS SHOULD BE
PREPARED TO PROTECT THEM FROM TONIGHTS COLD WEATHER.
Special weather statement, Mar 8, 8:14 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
814 AM EST TUE MAR 8 2005

GAZ088-099>101-114>119-137>141-SCZ040-042-043-047-048-051-081400-
ALLENDALE-BEAUFORT-BULLOCH-CANDLER-COASTAL BRYAN-COASTAL
CHATHAM-COASTAL JASPER-COASTAL LIBERTY-COASTAL
MCINTOSH-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND
COLLETON-INLAND JASPER-INLAND LIBERTY-INLAND
MCINTOSH-LONG-SCREVEN-TATTNALL-
811 AM EST TUE MAR 8 2005

...SHOWERS WITH STRONG WINDS WILL IMPACT LONG COUNTY...EVANS
COUNTY...TATTNALL COUNTY...CANDLER COUNTY...EFFINGHAM
COUNTY...BULLOCH COUNTY...SCREVEN COUNTY...ALLENDALE
COUNTY...HAMPTON COUNTY...JASPER COUNTY...BEAUFORT COUNTY...MCINTOSH
COUNTY...BRYAN COUNTY...CHATHAM COUNTY...LIBERTY COUNTY AND COLLETON
COUNTY THROUGH 845 AM EST...

AT 813 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS MOVING INTO SOUTHEAST GEORGIA AND SOUTHERN
SOUTH CAROLINA. THESE SHOWERS WERE MOVING SOUTH AT 50 MPH AND WILL
AFFECT ALLENDALE...SPRINGFIELD...SAVANNAH...HINESVILLE...WALTERBORO
AND STATESBORO AND SURROUNDING AREAS THROUGH 900 AM.

THIS CLUSTER OF SHOWERS CAUSED A WIND GUST TO 49 MPH WHEN THEY WENT
THROUGH AUGUSTA.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Mar 8, 8:53 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
853 AM EST TUE MAR 8 2005

SCZ044-045-050-081445-
BERKELEY-CHARLESTON-DORCHESTER-
853 AM EST TUE MAR 8 2005

...STRONG SHOWERS AND THUNDERSTORMS WILL IMPACT BERKELEY COUNTY
DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 945 AM EST...

AT 850 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM ORANGEBURG COUNTY
THROUGH NORTHERN DORCHESTER COUNTY INTO COLLETON COUNTY. THIS
ACTIVITY HAS A HISTORY OF PRODUCING WIND DAMAGE IN SOUTHEAST GEORGIA.

THESE STORMS WERE MOVING SOUTHEAST AT 50 MPH AND WILL AFFECT
SUMMERVILLE...CHARLESTON...MOUNT PLEASANT...MONCKS CORNER AND KIAWAH
ISLAND THROUGH 945 AM.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:29 AM ESTSevere Thunderstorm WarningCHSHampton, Jasper46 min
Mar 8, 8:44 AM ESTSevere Thunderstorm WarningCHSColleton46 min
Mar 8, 9:09 AM ESTSevere Thunderstorm WarningCHSDorchester36 min
Mar 8, 9:13 AM ESTSevere Thunderstorm WarningCHSCharleston62 min
Mar 8, 9:18 AM ESTSevere Thunderstorm WarningCHSBerkeley42 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.